Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 8, 2017, 9:21 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 9:21 PM CDT (02:21 UTC)
- Expired
- Aug 9, 2017, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
532 WGUS54 KJAN 090221 FFWJAN MSC053-055-125-151-090515- /O.NEW.KJAN.FF.W.0111.170809T0221Z-170809T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 921 PM CDT TUE AUG 8 2017 The National Weather Service in Jackson has issued a * Flash Flood Warning for... South central Washington County in northwestern Mississippi... North central Issaquena County in west central Mississippi... Southwestern Humphreys County in central Mississippi... Northern Sharkey County in west central Mississippi... * Until 1215 AM CDT * At 920 PM CDT, Doppler radar indicated slow moving thunderstorms producing heavy rain across the warned area. One to two inches of rain have already fallen over saturated soils. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Anguilla, Grace, Panther Burn, Nitta Yuma, Midnight, Glen Allan and Louise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3307 9104 3307 9045 3292 9045 3292 9104 $$ TW
1 follow-up statement
693 WGUS74 KJAN 090513 FFSJAN Flash Flood Statement National Weather Service Jackson MS 1213 AM CDT WED AUG 9 2017 MSC053-055-125-151-090521- /O.EXP.KJAN.FF.W.0111.000000T0000Z-170809T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington MS-Issaquena MS-Humphreys MS-Sharkey MS- 1213 AM CDT WED AUG 9 2017 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WASHINGTON...NORTH CENTRAL ISSAQUENA...SOUTHWESTERN HUMPHREYS AND NORTHERN SHARKEY COUNTIES WILL EXPIRE AT 1215 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3307 9104 3307 9045 3292 9045 3292 9104 $$ DL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:52 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 8, 8:52 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
852 PM CDT Tue Aug 8 2017
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Latest satellite and radar loops shows an MCV looping over
East Carrol Parish to Issaquena and Sharkey counties. Otherwise
scattered showers were tracking west across the region except
north where the MCV was. Expect the activity to continue to
decrease for a while from the west before redeveloping prior to
dawn as another disturbance starts to effect the region. Could
some some patchy fog mainly over the western areas prior to dawn.
Otherwise minor some adjustments to pops. Overnight lows in the
70s looks to be on track./17/
&&
.AVIATION...
00Z TAF discussion:
Showers have decreased in coverage early this evening with the
frontal boundary around. Taf sites were at mvfr to mostly vfr
conditions. Expect low stratus and some patchy fog to develop
across the taf sites overnight along with some showers and
isolated thunderstorms prior to dawn. Showers and thunderstorms
will increase in coverage during the day Wednesday which will
provide obstructions to visibilities and ceilings with IFR/LIFR
categories./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 85 73 88 / 39 61 40 69
Meridian 72 85 73 87 / 64 58 41 69
Vicksburg 72 86 73 87 / 35 59 45 63
Hattiesburg 74 86 73 88 / 44 58 37 70
Natchez 73 85 72 87 / 38 58 36 64
Greenville 71 86 72 86 / 30 57 40 57
Greenwood 71 86 72 86 / 38 55 45 63
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Wednesday evening for MSZ018-019-
025>052.
LA...Flash Flood Watch through Wednesday evening for LAZ007>009-015-
016.
AR...Flash Flood Watch through Wednesday evening for ARZ074-075.
&&Hazardous weather outlook, Aug 8, 2:39 PM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 239 PM CDT Tue Aug 8 2017 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-057-091945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Jasper- 239 PM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday FLOODING THREAT...Elevated TIMING...Tonight through Wednesday Periods of rain and thunderstorms will move across the area through the period. Rainfall amounts of three to five inches are possible over already saturated soils. These conditions could easily result in flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ023>026-MSZ053>056-058>066-072>074-091945- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 239 PM CDT Tue Aug 8 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday FLOODING THREAT...Limited TIMING...Tonight through Wednesday Periods of rain and thunderstorms will move across the area through the period. Rainfall amounts of one to two inches are possible which may result in flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Aug 8, 4:29 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT TUE AUG 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 7 NNW MAYERSVILLE 33.00N 91.08W
08/08/2017 ISSAQUENA MS EMERGENCY MNGR
WATER OVER MULTIPLE ROADS IN NORTHERN
ISSAQUENA COUNTY, INCLUDING ELWOOD ROAD.
&&
DCLocal storm report, Aug 8, 4:58 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT TUE AUG 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 2 NE HATTIESBURG 31.33N 89.29W
08/08/2017 FORREST MS BROADCAST MEDIA
FLOODING HAD OCCURRED AT THE INTERSECTION OF
EAST PINE AND EVANS STREETS. RELAYED VIA
SOCIAL MEDIA.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:21 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 3 hr |
| Aug 9, 3:18 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
| Aug 9, 3:28 PM CDT | Special Weather Statement | JAN | Hinds | 47 min |
| Aug 9, 4:48 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Aug 9, 5:14 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Aug 9, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 36 min |
| Aug 9, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Jones | 3 hr |
| Aug 9, 6:44 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 9, 6:48 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 42 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.